Alert archive / Georgia / Frost Advisories in 2007

Frost Advisory 3, NWS Charleston, SC

March 18, 20076 counties in Georgia

NWS Charleston, SC issued this frost advisory at Mar 18, 2007, 4:01 AM EDT for 6 counties in Georgia. It took effect at Mar 19, 2007, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2007, 4:01 AM EDT (08:01 UTC)
In effect from
Mar 19, 2007, 12:00 AM EDT
Expired
Mar 19, 2007, 10:00 AM EDT
In force
10 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3375 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 180801
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT SUN MAR 18 2007

GAZ117-119-180915-
/O.CAN.KCHS.FZ.A.0004.070319T0400Z-070319T1400Z/
COASTAL BRYAN-COASTAL CHATHAM-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND
401 AM EDT SUN MAR 18 2007

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WATCH. 

A WEAK ONSHORE FLOW IS EXPECTED TO DEVELOP AND TEMPERATURES ARE
EXPECTED TO BE ABOVE FREEZING TONIGHT AND EARLY MONDAY MORNING.
PATCHY FROST IS POSSIBLE SEVERAL MILES INLAND FROM THE IMMEDIATE
COASTAL AREAS.

$$

GAZ087-088-SCZ040-042>045-047-182030-
/O.UPG.KCHS.FZ.A.0004.070319T0400Z-070319T1400Z/
/O.NEW.KCHS.FZ.W.0004.070319T0400Z-070319T1400Z/
/O.CON.KCHS.FZ.W.0003.000000T0000Z-070318T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
401 AM EDT SUN MAR 18 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. TEMPERATURES
AT OR SLIGHTLY BELOW FREEZING EARLY THIS MORNING SHOULD BEGIN TO
RISE SHORTLY AFTER SUNRISE. A LIGHT FREEZE WILL LIKELY OCCUR IN
MANY INLAND AREAS.

TEMPERATURES AS COLD...OR EVEN COLDER...ARE POSSIBLE AGAIN TONIGHT.
DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR EVEN 
WIDESPREAD FROST IS LIKELY TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE
VEGETATION.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-182030-
/O.UPG.KCHS.FZ.A.0004.070319T0400Z-070319T1400Z/
/O.NEW.KCHS.FR.Y.0003.070319T0400Z-070319T1400Z/
/O.CON.KCHS.FZ.W.0003.000000T0000Z-070318T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
401 AM EDT SUN MAR 18 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. TEMPERATURES
AROUND FREEZING WELL INLAND EARLY THIS MORNING SHOULD BEGIN TO
RISE SHORTLY AFTER SUNRISE. A LIGHT FREEZE WILL LIKELY OCCUR IN
SOME FAR INLAND AREAS.

TEMPERATURES RANGING FROM 33 TO 36 DEGREES ARE EXPECTED TONIGHT.
DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR EVEN
WIDESPREAD FROST IS LIKELY TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE
VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
6 follow-up statements
000 
WWUS72 KCHS 181333
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
933 AM EDT SUN MAR 18 2007

GAZ087-088-SCZ040-042>045-047-181500-
/O.CAN.KCHS.FZ.W.0003.000000T0000Z-070318T1400Z/
/O.CON.KCHS.FZ.W.0004.070319T0400Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
933 AM EDT SUN MAR 18 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING THAT WAS IN EFFECT THIS MORNING. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY.

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. COLD
TEMPERATURES...POSSIBLY COLDER THAN THIS MORNING...ARE EXPECTED
TONIGHT. DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR
EVEN WIDESPREAD FROST IS LIKELY TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-181500-
/O.CAN.KCHS.FZ.W.0003.000000T0000Z-070318T1400Z/
/O.CON.KCHS.FR.Y.0003.070319T0400Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
933 AM EDT SUN MAR 18 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM EDT MONDAY. 

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. COLD
TEMPERATURES...RANGING FROM 33 TO 36 DEGREES...ARE EXPECTED
TONIGHT. DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR
EVEN WIDESPREAD FROST IS LIKELY TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JRL
000 
WWUS72 KCHS 181417 AAA
NPWCHS

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT SUN MAR 18 2007

GAZ087-088-SCZ040-042>045-047-182130-
/O.CON.KCHS.FZ.W.0004.070319T0400Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
1017 AM EDT SUN MAR 18 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY. 

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. COLD
TEMPERATURES...POSSIBLY COLDER THAN THIS MORNING...ARE EXPECTED
TONIGHT. DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR
EVEN WIDESPREAD FROST IS LIKELY TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-182130-
/O.CON.KCHS.FR.Y.0003.070319T0400Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
1017 AM EDT SUN MAR 18 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY. 

A MUCH COOLER AIRMASS HAS SETTLED ACROSS THE REGION. COLD
TEMPERATURES...RANGING FROM 33 TO 36 DEGREES...ARE EXPECTED
TONIGHT. DUE TO HIGHER SURFACE MOISTURE LEVELS...SCATTERED...OR
EVEN WIDESPREAD FROST IS LIKELY TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCHS 181913
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN MAR 18 2007

GAZ087-088-SCZ040-042>045-047-190400-
/O.CON.KCHS.FZ.W.0004.070319T0400Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
313 PM EDT SUN MAR 18 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY FOR FAR INLAND SECTIONS OF SOUTHEAST GEORGIA AND INLAND
SOUTH CAROLINA.

A COOL AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S IN THESE AREAS.
SHELTERED LOCATIONS...ESPECIALLY RURAL AREAS...COULD SEE
TEMPERATURES DROP INTO THE UPPER 20S. DUE TO INCREASING MOISTURE
LEVELS...SCATTERED TO WIDESPREAD FROST IS ALSO POSSIBLE...EVEN IN
AREAS THAT DO NOT ACTUALLY DROP BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-190400-
/O.CON.KCHS.FR.Y.0003.070319T0400Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
313 PM EDT SUN MAR 18 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY FOR MUCH OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA.

A COOL AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S IN THESE
AREAS. SHELTERED LOCATIONS...ESPECIALLY RURAL AREAS...COULD SEE
TEMPERATURES DROP TO JUST ABOVE FREEZING. DUE TO INCREASING
MOISTURE LEVELS...SCATTERED TO WIDESPREAD FROST WILL BE POSSIBLE.
AREAS WITHIN ABOUT 5 MILES OF THE COAST WILL PROBABLY ESCAPE A
KILLING FROST. DOWNTOWN CHARLESTON...BEAUFORT...AND SAVANNAH MAY
SEE A LIGHT FROST. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JRL
000 
WWUS72 KCHS 190217
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 PM EDT SUN MAR 18 2007

GAZ087-088-SCZ040-042>045-047-191100-
/O.EXT.KCHS.FZ.W.0004.070319T0600Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
1017 PM EDT SUN MAR 18 2007

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY FOR FAR INLAND SECTIONS OF SOUTHEAST GEORGIA AND INLAND
SOUTHERN SOUTH CAROLINA.

A COLD AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S IN THESE AREAS.
SHELTERED LOCATIONS...ESPECIALLY RURAL AREAS...WILL SEE
TEMPERATURES DROP INTO THE UPPER 20S. 

DUE TO INCREASING MOISTURE LEVELS...WIDESPREAD FROST WILL ALSO 
OCCUR...EVEN IN AREAS THAT DO NOT ACTUALLY DROP BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

YOU SHOULD HAVE ALREADY TAKEN THE NECESSARY PRECAUTIONS TO PROTECT
TENDER PLANTS AND VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-191100-
/O.CON.KCHS.FR.Y.0003.070319T0400Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
1017 PM EDT SUN MAR 18 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY FOR MUCH
OF SOUTHEAST GEORGIA AWAY FROM THE COAST...AND FOR SOUTHERN SOUTH
CAROLINA AWAY FROM THE COAST. 

A COLD AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S IN THESE
AREAS. SHELTERED LOCATIONS...ESPECIALLY RURAL AREAS...COULD SEE
TEMPERATURES DROP TO JUST ABOVE FREEZING. 

DUE TO INCREASING MOISTURE LEVELS...SCATTERED TO WIDESPREAD FROST
WILL ALSO OCCUR. AREAS NEAR AND EAST OF THE INTRACOASTAL WATERWAY
WILL NOT SEE ANYTHING MORE THAN PATCHY FROST. DOWNTOWN 
CHARLESTON...BEAUFORT...AND SAVANNAH MAY SEE A LIGHT FROST IN SOME
AREAS AWAY FROM THE WATER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

YOU SHOULD HAVE ALREADY TAKEN THE NECESSARY PRECAUTIONS TO PROTECT
TENDER PLANTS AND VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

33
000 
WWUS72 KCHS 190720
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
320 AM EDT MON MAR 19 2007

GAZ087-088-SCZ040-042>045-047-191400-
/O.CON.KCHS.FZ.W.0004.000000T0000Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
320 AM EDT MON MAR 19 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A COLD AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S. SHELTERED LOCATIONS...
ESPECIALLY RURAL AREAS...WILL SEE TEMPERATURES DROP INTO THE UPPER
20S.

SCATTERED TO WIDESPREAD FROST WILL ALSO OCCUR...EVEN IN AREAS THAT
DO NOT ACTUALLY DROP BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

YOU SHOULD HAVE ALREADY TAKEN THE NECESSARY PRECAUTIONS TO
PROTECT TENDER PLANTS AND VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-191400-
/O.CON.KCHS.FR.Y.0003.000000T0000Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
320 AM EDT MON MAR 19 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A COLD AIRMASS IN PLACE...WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S AROUND SUNRISE.
SHELTERED LOCATIONS...ESPECIALLY RURAL AREAS...COULD SEE TEMPERATURES
DROP TO JUST ABOVE FREEZING.

SCATTERED TO WIDESPREAD FROST WILL ALSO OCCUR. AREAS NEAR AND
EAST OF THE INTRACOASTAL WATERWAY WILL NOT SEE ANYTHING MORE THAN
PATCHY FROST. DOWNTOWN CHARLESTON...BEAUFORT...AND SAVANNAH MAY
SEE A LIGHT FROST IN SOME AREAS AWAY FROM THE WATER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

YOU SHOULD HAVE ALREADY TAKEN THE NECESSARY PRECAUTIONS TO
PROTECT TENDER PLANTS AND VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$
000 
WWUS72 KCHS 191340
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
940 AM EDT MON MAR 19 2007

GAZ087-088-SCZ040-042>045-047-191445-
/O.EXP.KCHS.FZ.W.0004.000000T0000Z-070319T1400Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
940 AM EDT MON MAR 19 2007

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 40S...THEREFORE THE
FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM.

$$

GAZ099>101-114>116-118-137-138-140-SCZ048>051-191445-
/O.EXP.KCHS.FR.Y.0003.000000T0000Z-070319T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...TOWNSEND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
940 AM EDT MON MAR 19 2007

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 40S...THEREFORE ANY
FROST HAS MELTED ACROSS THE AREA AND THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 10 AM.

$$

REV

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 18, 3:35 AM EDT, 26 minutes earlier.

Area forecast discussion, Mar 18, 3:35 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
335 AM EDT SUN MAR 18 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
FREEZE WARNING HEADLINES THIS MORNING WILL REMAIN IN PLACE WITH NO
CHANGE. SUNSHINE EXPECTED TODAY WITH TEMPERATURES SIMILAR TO YSTDY
BUT THE LACK OF GUSTY WINDS SHOULD TAKE A BIT OF THE CHILL OUT OF
THE BLO CLIMO MAXES.

GIVEN BOTH FORECAST SFC PATTERN AND MOS TEMP GUIDANCE TRENDS WE STILL
BELIEVE A SIGNIFICANT FROST EVENT IS SHAPING UP FOR TONIGHT AWAY FROM
THE IMMEDIATE COAST. WE WILL ISSUE A FREEZE WARNING FOR OUR COLDER
INLAND TIER ZONES INCLUDING JENKINS AND SCREVEN IN SE GEORGIA AND GO
WITH A FROST ADVISORY FOR THE REMAINDER OF OUR COUNTIES WITH THE
EXCEPTION OF THE COASTAL GEORGIA GROUP. WHILE THERE MAY BE A FEW SPOTS
THAT DIP TO 31 OR 32 DEGREES FOR A BRIEF PERIOD...FROST IS A THE MAIN
CONCERN TO EARLY SPRING VEGETATION.

ON MON...THE SFC HIGH MOVES OFFSHORE AND MODERATION IN TEMPS A SURE
BET. OUR CURRENT MAX TEMP SCHEME CUTS THE DIFFERENCE BTWN THE COOLER
NAM AND WARMER GFS NUMBERS AND THOSE NUMBERS SEEM A GOOD COMPROMISE...
ESPECIALLY IN LIGHT OF A MORE AGGRESSIVE SEA BREEZE PUSH IN THE
AFTN.

THERE WILL BE WEAK SHORT WAVES PASSING N OF THE REGION TUE..BUT
OTHER THAN THE POSSIBILITY OF A FEW SHLW SHOWERS OFF THE COAST WITH
A WEAK SFC TROF...DRY WEATHER WILL CONTINUE WITH CONTINUED
MODERATION IN TEMPS DESPITE A FEW MORE CLOUDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES TO LATTER PERIODS THIS MORNING. SFC COASTAL TROF/ONSHORE
FLOW ARE THE ONLY SYNOPTIC FEATURES WITH ENOUGH CLOUT TO SPARK A
FEW COASTAL SHOWERS LATE WEEK...BUT WE SEE NO REASON TO TINKER
WITH OUR DRY FCST AT THIS JUNCTURE.

&&

.FIRE WEATHER...
CRITICALLY LOW RH VALUES REMAIN A PROBLEM ACROSS THE REGION
TODAY BUT WINDS WILL BE MUCH LIGHTER THAN YSTDY AS THE SFC
HIGH NESTLES OVER THE ERN CAROLINAS LATER TODAY. INLAND AREAS
COULD SEE CRITICAL RH VALUES AGAIN MON...BUT NOT QUITE AS LOW
AS TODAY. RH IN THE LOW TO MID TEENS POSSIBLE INLAND SE GEORGIA
THIS AFTN.

&&

.MARINE...
VERY TRANQUIL CONDITIONS EXPECTED ACROSS THE COASTAL WATERS FROM
LATER THIS MORNING THROUGH TUESDAY AS HIGH PRESSURE BUILDING
TOWARDS THE WATERS TODAY EXTENDS ACROSS THE WATERS FOR THE NEXT
SEVERAL DAYS. WINDS SPEEDS HAVE TEMPORARILY INCREASED INTO THE THE
15 TO 20 KNOT RANGE DURING THE PAST FEW HOURS. HOWEVER...WINDS ARE
EXPECTED TO DIMINISH AFTER SUNRISE AND THEN SHOULD MAINLY BE AT OR
BELOW 15 KNOTS THROUGH TUESDAY WITH MOST AREAS AOB 10 KNOTS FROM
THIS AFTERNOON THROUGH TUESDAY. SEAS MAINLY IN THE 2 TO 4 FOOT
RANGE EARLY THIS MORNING SHOULD SUBSIDE INTO THE 1 TO 3 FOOT RANGE
BY LATE THIS AFTERNOON AND THEN PERSIST THROUGH TUESDAY.

SOME INCREASE IN WINDS AND SEAS EXPECTED IN THE MIDDLE TO LATER PART
OF THE WEEK AS A LARGE AREA OF SURFACE HIGH PRESSURE MOVES OFF THE
NEW ENGLAND COAST. THE INCREASE IN PRESSURE GRADIENT ASSOCIATED WITH
THIS SYSTEM IS EXPECTED TO RESULT IN INCREASING WINDS ACROSS THE
WATERS. IN ADDITION...A FAIRLY LONG FETCH OF EASTERLY WINDS WILL
LIKELY RESULT IN DECENT SWELLS AND AID IN INCREASING SEAS.

&&

.AVIATION /06Z-06Z/...
VFR CONDITIONS EXPECTED THIS FORECAST PERIOD WITH FAIRLY LIGHT
WINDS. AT CHS...LIGHT FROST ON METAL OBJECTS IS EXPECTED TO MELT
BY 1230Z. AT SAV...LIGHT FROST IS POSSIBLE ON METAL OBJECTS
THROUGH 1230Z. A MORE SIGNIFICANT FROST IS EXPECTED SUNDAY
NIGHT/MONDAY MORNING...POSSIBLY DEVELOPING AS EARLY AS 06Z/20TH AT
BOTH CHS AND SAV.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY FOR
     GAZ099>101-114>116-118-137-138-140.
     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
     099>101-114>116-118-137-138-140.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY FOR
     GAZ087-088.
SC...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY FOR
     SCZ048>051.
     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
     047>051.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY FOR
     SCZ040-042>045-047.
MARINE...NONE.

&&

24/MTE
Hazardous weather outlook, Mar 17, 11:27 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT SAT MAR 17 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1127 PM EDT SAT MAR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE
LOWER SANTEE RIVER AT JAMESTOWN SOUTH CAROLINA. REFER TO THE LATEST
RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.FROST/FREEZE...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FOR TONIGHT. REFER TO
THE LATEST NON-PRECIPITATION PRODUCT AND THE ZONE FORECAST PRODUCT
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.RIVER FLOODING...MODERATE FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT
FOR ADDITIONAL INFORMATION.

.FROST/FREEZE...FREEZING OR NEAR FREEZING CONDITIONS ARE EXPECTED
SUNDAY AND MORNING MORNINGS AWAY FROM THE COAST. THERE IS A STRONG
POTENTIAL FOR AT LEAST PATCHY FROST BOTH DAYS. A FREEZE WATCH IS IN
EFFECT FOR MUCH OF THE AREA SUNDAY NIGHT. REFER TO THE LATEST
NON-PRECIPITATION PRODUCT AND ZONE FORECAST PRODUCT FOR ADDITIONAL
INFORMATION.

.FIRE WEATHER...CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:01 AM EDTFreeze WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton30 hr

Nearby

Frost Advisories in Georgia, 2007Frost Advisories in South Carolina, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.